Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 5, NWS Kansas City, MO

April 22, 20075 counties in Kansas; 5 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 22, 2007, 3:45 AM CDT for 5 counties in Kansas; 5 counties in Missouri. It took effect at Apr 22, 2007, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 3:45 AM CDT (08:45 UTC)
In effect from
Apr 22, 2007, 1:00 PM CDT
Expired
Apr 22, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 220845
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT SUN APR 22 2007

KSZ057-060-103>105-MOZ028-029-037-043-053-221645-
/O.NEW.KEAX.WI.Y.0005.070422T1800Z-070423T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-
JACKSON-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE...
PLEASANT HILL...BUTLER...RICH HILL
345 AM CDT SUN APR 22 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

A STRONG STORM SYSTEM WILL PUSH INTO CENTRAL KANSAS BY EARLY
AFTERNOON. SOUTHERLY WINDS IN ADVANCE OF THIS SYSTEM WILL INCREASE
SIGNIFICANTLY BY MIDDAY. SUSTAINED WINDS THIS AFTERNOON WILL
REACH OR EXCEED 30 MPH WITH SOME GUSTS NEAR 40 MPH ACROSS PORTIONS OF
EASTERN KANSAS AND EXTREME WESTERN MISSOURI. WINDS WILL REMAIN BREEZY
THIS EVENING...BUT SHOULD DROP BELOW 30 MPH BY 7 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

SAW
2 follow-up statements
000 
WWUS73 KEAX 221639
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 AM CDT SUN APR 22 2007

KSZ057-060-103>105-MOZ028-029-037-043-053-230000-
/O.CON.KEAX.WI.Y.0005.070422T1800Z-070423T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-
JACKSON-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE...
PLEASANT HILL...BUTLER...RICH HILL
1139 AM CDT SUN APR 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRONG STORM SYSTEM WILL PUSH THROUGH NORTH CENTRAL KANSAS AND
INTO SOUTHEAST NEBRASKA THIS AFTERNOON. STRONG SOUTH WINDS GUSTING
BETWEEN 30 AND 35 MPH HAVE BEEN COMMON OVER EXTREME EAST CENTRAL
KANSAS AND WEST CENTRAL MISSOURI DURING THE LATE MORNING. THE
CURRENT CLOUD COVER HAS ACTED TO KEEP WINDS DOWN A BIT AND ONCE THIS
CLOUD COVER BREAKS DURING THE AFTERNOON HOURS THE WINDS WILL PICK UP
EVEN MORE SPEED. SUSTAINED WINDS THIS AFTERNOON WILL REACH OR EXCEED
30 MPH WITH SOME GUSTS NEAR 40 MPH ACROSS PORTIONS OF EASTERN KANSAS
AND EXTREME WESTERN MISSOURI. WINDS WILL REMAIN BREEZY THIS
EVENING...BUT SHOULD DROP BELOW 30 MPH BY 7 PM.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED.
WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
EXTRA CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJ
000 
WWUS73 KEAX 222359
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT SUN APR 22 2007


KSZ057-060-103>105-MOZ028-029-037-043-053-230100-
/O.EXP.KEAX.WI.Y.0005.000000T0000Z-070423T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-
JACKSON-CASS-BATES-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE...RAYMORE...HARRISONVILLE...
PLEASANT HILL...BUTLER...RICH HILL
659 PM CDT SUN APR 22 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING.

THE STRONG WINDS TODAY ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL
MISSOURI HAVE BEEN COURTESY OF AN AREA OF LOW PRESSURE...THAT WILL
BE MOVING FROM WESTERN IOWA THIS EVENING INTO SOUTHEAST MINNESOTA BY
MIDNIGHT. AS THIS LOW MOVES FURTHER AWAY FROM THE REGION THE WINDS
WILL GRADUALLY DIMINISH. 

THE WINDS WILL REMAIN GUSTY AS THEY SWING FROM THE SOUTH TO
SOUTHWEST EARLY THIS EVENING...BUT THE SUSTAINED WINDS ARE EXPECTED
TO DECREASE INTO THE 15 TO 25 MPH RANGE. SOME GUSTS BEFORE SUNSET MAY
STILL BE AS HIGH AS 35 MPH...BUT THOSE SHOULD ALSO DIMINISH AS THE
EVENING PROGRESSES.

$$

PC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:20 PM CDT, 12 hours 25 minutes earlier.

Area forecast discussion, Apr 21, 3:20 PM CDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT SAT APR 21 2007

.DISCUSSION...

SHORT TERM...A COUPLE OF ISSUES TO DEAL WITH IN THE SHORT
TERM...FIRST OF WHICH IS POSSIBLE SEVERE THREAT SUNDAY AS STRONG
SHORT WAVE EJECTS INTO THE REGION. MODELS HAVE STEADILY SLOWED DOWN
THIS WAVE WHICH IS PLACING BEST THUNDERSTORM CHANCES IN EARLY TO MID
AFTERNOON HOURS...SO MORE FAVORABLE FOR SEVERE WEATHER. MODELS AGREE
WITH ADEQUATE SHEAR...BUT MOISTURE RETURN WILL BE
BORDERLINE...MEANING INSTABILITY COULD BE MARGINAL. ETA IS THE MOST
BULLISH ON INSTABILITY WITH MID AFTERNOON CAPE VALUES AHEAD OF THE
DRYLINE OF 1000-1200 J/KG WHICH WOULD BE ADEQUATE GIVEN THE STRONG
DYNAMICS...GFS IS MUCH MORE STABLE. BEST SHEAR ASSOCIATED WITH THE
UPPER LOW WILL BE TO THE NORTH OF THE CWA...BUT WE SHOULD HAVE
ENOUGH SHEAR AND INSTABILITY TO GET AT LEAST A FEW STORMS TO ROTATE.
WILL HAVE TO SEE IF WE GET ANY EARLY MORNING FIZZLING STORMS TO LAY
SOME BOUNDARIES ACROSS THE AREA FOR POSSIBLE ISOLATED TORNADO
POTENTIAL...ESPECIALLY NORTH...BUT LACKING THAT WOULD EXPECT STORMS
TO BE WIND AND HAIL PRODUCERS.

OTHER PROBLEM IS HOW FAST TO BRING IN CONVECTION AT THE END OF THE
SHORT TERM ON MONDAY NIGHT/EARLY TUESDAY. MODELS SHOW A QUICK RETURN
OF MARGINAL MOISTURE IN ADVANCE OF A SHORT WAVE EJECTING AHEAD OF
THE MAIN MIDWEEK LOW. THERE ARE SOME TIMING DIFFERENCES AND FOR NOW
HAVE KEPT IN LOW POPS IN THE WESTERN PORTION OF THE CWA AS PER
PREVIOUS FORECAST. IF THE SYSTEM EJECTS SLOWER THAN PROGGED...MAY
NEED TO EVENTUALLY REMOVE POPS FROM MONDAY NIGHT.

BAILEY
&&

LONG TERM...

POTENTIALLY WET PATTERN SHAPING UP FOR THE MIDWEEK TIME FRAME AS
NEXT IN THE PROGRESSIVE LINE OF STORM SYSTEMS EMERGES INTO THE
PLAINS. MODEL AGREEMENT LEAVES MUCH TO BE DESIRED AS SUITES ARE
HAVING A DIFFICULT TIME HANDLING OVERALL TIMING AND POSITION OF THIS
SYSTEM. THINKING THIS WILL CONTINUE UNTIL TOMORROWS MODEL RUNS WHEN
THE SHORT WAVE FINALLY PUSHES ONTO THE WEST COAST AND INTO THE US
RAOB NETWORK. NEVERTHELESS...SEVERAL THINGS CAN BE INFERRED FROM THE
UPCOMING PATTERN DESPITE POOR CONTINUITY.

FOR REFERENCE SAKE...ECMWF/NAM/OPERATIONAL GFS/GFS ENSEMBLE MEMBERS
SOME 100-300 MILES APART ON PLACEMENT OF H5 UPPER LOW BY 00Z WED.
THIS WILL HAVE FAIRLY LARGE IMPLICATIONS AS TO SENSIBLE WEATHER
ACROSS OUR NECK OF THE WOOD FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY. FOR THE TIME BEING...FAVORED THE GFS ENSEMBLE MEAN AS IT
SEEMED TO BE A GOOD COMPROMISE BETWEEN THE MORE PROGRESSIVE
ECMWF...MIDDLE OF THE ROAD OP GFS AND SLOWER NAM SOLUTION. PAST
EXPERIENCE THUS FAR THIS YEAR SHOULD TEND FOR ONE TO LEAN MORE
TOWARDS A SLOWER SOLUTION AS HAS BEEN THE OVERALL TREND WITH THESE
SOUTHWESTERN US SYSTEMS. HOWEVER...THIS WILL BE HATCHED OUT IN THE
COMING DAYS.

ISENTROPIC ASCENT...STRONGEST NEAR 296-300K SFC...SHOULD TAKE SHAPE
ACROSS THE SOUTHERN/CENTRAL PLAINS BY MONDAY NIGHT/TUESDAY MORNING
AS 40KT LLJ ESTABLISHES. THIS SHOULD LEAD TO SHOWER AND THUNDERSTORM
DEVELOPMENT AHEAD OF APPROACHING SYSTEM ACROSS THE PLAINS/MIDWEST AS
WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. SUBSTANTIAL LOW LEVEL
MOISTENING SHOULD TAKE PLACE FROM THE GULF COAST NORTHWARD INTO THE
CENTRAL PLAINS AS GULF REMAINS RELATIVELY UNAFFECTED BY THIS
WEEKENDS SYSTEM. THIS SHOULD ALLOW UPWARD OF 55-60F DEWPOINTS TO
CREEP INTO THE AREA BY TUESDAY AFTERNOON AS FAVORABLE BL
TRAJECTORIES ESTABLISH ACROSS THE CENTRAL AND WESTERN GULF. FOR THE
TIME BEING...UPPED POPS DURING THE DAY TUESDAY TO LIKELY WORDING AS
THIS AREA LOOKS TO BE IN CLOSER PROXIMITY TO THE POTENTIAL
POSITIONING OF THE WARM FRONT AS IT LIFTS NORTHWARD.
OTHERWISE...KEPT CHC POPS GOING THROUGH THE DAY WEDNESDAY WITH
UNCERTAINTY REMAINING IN TERMS OF TIMING.

SEVERE THREAT FOR THE TUESDAY TIME FRAME APPEARS HIGHLY CONDITIONAL
ON WHICH SOLUTION IS CLOSEST TO PANNING OUT. WILL NOT GO INTO TOO
MUCH DETAIL ATTM...BUT INGREDIENTS LOOK TO BE IN PLACE ALONG AND
AHEAD OF THE DRYLINE FOR STRONG TO SEVERE CONVECTION TO DEVELOP WITH
ALL MODES OF SVR WX POSSIBLE. QUESTION REMAINS AS TO WHETHER THIS
WILL INITIATE CLOSE ENOUGH TO THE AREA DURING TIME FRAME OF ADEQUATE
INSTABILITY OR SUSTAIN ITSELF LONG ENOUGH TO REACH THE AREA
OVERNIGHT. IN ADDITION...IF THE SLOWER SOLUTION PANS OUT...ANOTHER
THREAT MAY PRESENT ITSELF ON WEDNESDAY.  WILL CONTINUE TO KEEP AN
EYE ON THINGS IN THE COMING DAYS AND SHOULD HAVE A BETTER HANDLE
ONCE THE SYSTEM REACHES THE WEST COAST TOMORROW.

OTHERWISE...KEPT CLOSE TO HPC GUIDANCE THROUGH THE REMAINDER OF THE
FORECAST WITH THE EXCEPTION OF LOWERING POPS DURING THE WEEKEND WITH
LARGE SPREADS IN THE ENSEMBLE MEMBERS. NEVERTHELESS...APPEARS
ANOTHER SHORT WAVE WILL TRAVERSE THE AREA DURING THIS TIME FRAME
BRINGING A CHC OF PRECIP ONCE AGAIN. WILL FINE TUNE DETAILS AS
EVENTS APPROACHES.

DEROCHE

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. ONCE THE WINDS
DECOUPLE AFTER SUNSET...THEY WILL REMAIN ABOVE 10 KNOTS...BUT WINDS
IN THE LOWER 2K FT WILL HOWL AT 40 TO 50 KTS. AS A RESULT HAVE
INCLUDED LOW LEVEL WIND SHEAR IN TAFS. THERE ISNT MUCH DIRECTIONAL
SHEAR...MOSTLY SPEED SHEAR. THUNDERSTORMS MAY NEAR THE TAF SITES BY
18Z...BUT CHANCES LOW ENOUGH TO NOT INCLUDE THEM IN THE TAF AT THIS
TIME.

AB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 21 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
555 AM CDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COMPLEX OF THUNDERSTORMS WILL ACCOMPANY AN UPPER LEVEL SYSTEM AS
IT MOVES THROUGH THE REGION DURING THE LATE MORNING AND AFTERNOON
HOURS. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS. IN ADDITION...THERE IS A NARROW WINDOW OF
OPPORTUNITY FOR THE DEVELOPMENT OF AN ISOLATED TORNADO SUNDAY
AFTERNOON ACROSS EXTREME NORTHERN MISSOURI...GENERALLY NORTH OF A
LINE FROM MARYVILLE TO BETHANY TO KIRKSVILLE.

THE WEAK COLD FRONT WILL SWEEP INTO NORTH CENTRAL AND CENTRAL
MISSOURI SUNDAY EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
DAMAGING WINDS THE PRIMARY THREAT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS LATE MONDAY
NIGHT...AND MOVE SLOWLY ACROSS THE REGION TUESDAY THROUGH THURSDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY...AND MAINLY SOUTH OF
INTERSTATE 70 ON WEDNESDAY. DUE TO THE SLOW MOVEMENT OF THE STORM
SYSTEM...PERIODS OF HEAVY RAINFALL ARE POSSIBLE TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY AND AGAIN TUESDAY AND
WEDNESDAY.

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Missouri, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.